Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

How Hiv Patients Lose Belly Fat

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Tesamorelin and Excess Deep Belly Fat

Introduction Body Shape Changes Study Volunteers Study Design Side Effects Study Results Project Inform's Perspective Introduction Studied as a way to reduce excess deep belly fat, the synthetic human growth hormone releasing factor called tesamorelin may be approved by the FDA in the first half of 2010. Results from a 52-week study of 816 people showed 18% less deep belly fat in those on tesamorelin than those on placebo. ...
Ask the Experts

My FAT Belly (FAT BELLY) (LIPOHYPERTROPHY)

Hi Dr. Frascino, I was one of your patients in Sunnyvale way back in 1987 and now live in Sonoma County. I have attended some of your concerts and love you. My medical question is: I have fat around my organs and as you can imagine it is...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Ginger,What a delight to run into patients from so many years ago (even if it is only in cyberspace). Belly fat, aka abdominal obesity or lipohypertrophy, is indeed one of the more annoying complications of being virally enhanced. Unfortunately... Read more »

How to lose the fat belly

Since first diagnosed in 2000, I have my HIV under control with a undetectible viral load and a CD4 count about 800. I have been on Zerit, Epivir, Truvada, Sustiva ( not all at once of course). I am now on Atripla and it is working very well also,...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
I would start by making sure that you are not diabetic or have some other hormone imbalance such as thyroid disease. Assuming th you do not, I would see a nutritionist to optimize your caloric intake and also see someone to help design an... Read more »

losing muscle mass and gaining belly fats

hello, im from Philippines and have been taking Lamivudine/Tenofovir/Efavirenz for 2 months already, and i noticed that i loss muscle mass more in my face and upper extremities and gaining more belly fats. But my weight was still the same prior to...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Talk to your doctor about this. Loss of facial or limb fat would be unusual with this regimen. Big bellies happen to many people, HIV+ and HIV-. This may not be specific to your HIV meds and is seen often with any regimen as people feel better, eat... Read more »

Losing Belly Fat due to Meds

I've been trying to lose weight due to protease Inhibitors and some other meds that raise triglycerides. My Doctor saying that i'm starting to be at risk for diabetes. What type of diet is best for decreasing belly fat?Thanks...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
This was taken from Tufts University web site. They have done some of the best research on diet and lipodystrophy.How is lipodystrophy treated?Although lipodystrophy includes a variety of body shape and metabolic changes, a single intervention can... Read more »
Connect With Others

Losing my fat tummy//South Beach Diet

Posted by Anonymous
I have noticed that I've been gaining weight in my belly. I don't have the muscle loss in my legs and butt but my once trim waistline has gotten bigger and bigger. My doc says it is lipodystropy and I can't really change meds since I had a hard... Read more »

Skinny legs with a Budda belly

Posted by lilfshrmn, 3 Replies
Gained most of the weight back lost due to wasting. Unfortunately, it's all gone straight to my gut in the form of fat. Getting moderate exercise and low impact walking in several times a week. Cheeks, buttocks, legs and arms still quite skinny. ... Read more »

Nucleomaxx?? Has it really increase facial fat??

Posted by whatifman, 1 Reply
hi. i'm not an hiv-aid patient but i have very sunken facial features. and alot of ppl have said i dont look healthy, but my body is normal. it say nucleomaxx regenerate facial fat, so i was wondering, would it be possible to take this and will it... Read more »

am i? worried! still sane...losing it day by day.

Posted by innerpeacedude, 5 Replies
I was a virgin and 4weeks back, I had an encounter with 2 different sex workers.

Day 1
I had unprotected oral as I licked her vagina for about a minute max. then I felt guilty I stopped. No sex with her.

Day 2
I had another encounter with a different... Read more »